Chemotherapy

A support group for everything about chemotherapy, being treated and side effects. Tell others about your experiences and get answers to your questions.

Feeling. Cold

Jifftiff
Posted by

Quite a minor thing, I wondered if anyone else feels cold on chemo? I’m on paclitaxel and avastin, my house is warm but I always have to wear four layers indoors. At night I’ve gone from a nightie and a duvet,to pyjamas a duvet with a fleecy blanket on top and a hot water bottle! Have one more session of chemotherapy with avastin, then avastin for a year,hoping the chemo is the cause not the avastin! 

Jifftiff
Dreamthief
Posted by

Hi 

Warm welcome to the club no one wants to join :-/

The jury is out on this one although it is a fairly common issue while on chemo.

One theory is that the chemo can cause changes in your nerves (a type of peripheral neuropathy) that causes them to send wonky signals to your bodies thermostat (hypothalamus) saying you are either hot or cold when you really aren't. Have you taken your temp to see if you actually are a little on the cold side ? As some actually do get a slight temp drop during chemo.

See if these 'chills' ease off within a couple of weeks after your last Paclitaxel as you go onto Avastin only.

Do keep a check on your temp though as it is possible for it to creep up over the 37.5C mark and any shivering may be an early sign of infection starting.

You could also ask about this in the Ovarian Group you joined as there may be other members there on the same drugs regime who have had similar issues ?

Hope this is of some help, G n' J

Jifftiff
Posted by

Thanks Dreamthief, I do keep an eye on my temperature, will post on Ovarian group too, thanks for advice. 
Jifftiff

Jifftiff